Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 80, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 23, 2018, 3:01 PM EST. It took effect at Dec 24, 2018, 1:00 AM EST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2018, 3:01 PM EST (20:01 UTC)
- In effect from
- Dec 24, 2018, 1:00 AM EST
- Expired
- Dec 24, 2018, 9:00 PM EST
- In force
- 20 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
662 WHUS71 KCLE 232001 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 301 PM EST Sun Dec 23 2018 LEZ145>149-240415- /O.NEW.KCLE.SC.Y.0080.181224T0600Z-181225T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 301 PM EST Sun Dec 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 9 PM EST MONDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 1 AM to 9 PM EST Monday. * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ Garnet
5 follow-up statements
799 WHUS71 KCLE 240211 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 911 PM EST Sun Dec 23 2018 LEZ145>149-241015- /O.CON.KCLE.SC.Y.0080.181224T0600Z-181225T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 911 PM EST Sun Dec 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 PM EST MONDAY... * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
240 WHUS71 KCLE 240847 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 347 AM EST Mon Dec 24 2018 LEZ145>149-241700- /O.CON.KCLE.SC.Y.0080.000000T0000Z-181225T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 347 AM EST Mon Dec 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
815 WHUS71 KCLE 241414 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 914 AM EST Mon Dec 24 2018 LEZ145>149-242215- /O.CON.KCLE.SC.Y.0080.000000T0000Z-181225T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 914 AM EST Mon Dec 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ Garnet
264 WHUS71 KCLE 242001 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 301 PM EST Mon Dec 24 2018 LEZ145>149-250200- /O.CON.KCLE.SC.Y.0080.000000T0000Z-181225T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 301 PM EST Mon Dec 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ Garnet
352 WHUS71 KCLE 250217 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 917 PM EST Mon Dec 24 2018 LEZ145>149-250330- /O.EXP.KCLE.SC.Y.0080.000000T0000Z-181225T0200Z/ Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 917 PM EST Mon Dec 24 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... Wind and waves will continue to diminish through the overnight and the Small Craft Advisory has been allowed to expire. Waves of 2 to 4 feet early this evening will diminish to 1 to 3 feet around midnight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 2:41 PM EST, 20 minutes earlier.
Area forecast discussion, Dec 23, 2:41 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
241 PM EST Sun Dec 23 2018
.SYNOPSIS...
Low pressure will move southeast through the central and
eastern Great Lakes tonight and then move off the East Coast
Monday. High pressure will build across the region Tuesday and
Wednesday.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
Weak cold front still working its way east and is about half way
through the area. Still looks decent for snow showers developing
across the traditional snow belt region through the evening and
overnight with the best chance across northern Ashtabula and
Erie County PA as flow will be mainly from the west. The first
half of the night moisture will be shallow with no favored
dendrite growth but towards morning moisture deepens and growth
becomes favored. Expect lake effect snow to persist through
Monday with heaviest snow potential through the morning and
early afternoon before drying and a lowering inversion begin to
dampen potential. Have shaved maybe an inch from max snow accums
over the next 36 hours from earlier forecasts to dovetail with
KBUF. For nern OH will have between 2 and 3 inches total
through Monday night with between 4 and 5 inches inland Erie
County PA. Parsing down to 12 hour periods, overnight around an
inch near OH to 1 to 2 inland erie County. Monday 1 to 2
northeast OH to 2 to 3 inland Erie County. Under a half inch
Monday night.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... A weak short
wave will move across the forecast area Tuesday. This system
will likely produce some scattered snow showers. In particular,
the northwest sections of the forecast area will have the
highest probabilities. The moisture is not deep with this system
and the lift is limited. While snow showers are possible,
accumulations, if any will be light. High pressure will quickly
build over the region Tuesday night into Wednesday. This will
bring fair weather conditions back over the forecast area.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/... A strong storm system
will be developing over the Central Plains region on Thursday.
It will quickly deepen and move west of the forecast area on
Friday. The system will then weaken and move into Ontario Canada
on Saturday. The GFS and ECMWF continue to differ on the timing
of this system with the GFS being the faster of the two models.
Both models are in agreement with the warm air surge in advance
of the storm, the differences are with the timing of the
precipitation. I will stay with the trends of the current
forecast which favors a slow progression of the precipitation
shield of this storm. I will keep the bulk of the rain Thursday
night and Friday. A dry slot will surge over the forecast area
Friday afternoon and evening. Cold air advection behind the
storm will bring snow showers to the area on Saturday primarily
in the snow belt regions.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
Mostly MVFR stratus across the area this afternoon will begin to
lift from the west late this evening as drier air begins to move
in. Monday expect mostly VFR west and south. Otherwise a weak
cold front will move through this afternoon and evening likely
causing lake effect snow showers to develop east of KCLE
through the KERI terminal area. best forcing will come after 4am
tonight and last through the morning Monday. Expect the
potential for an extended period of IFR in light snow showers at
KERI during that time. Snow showers may also affect KCLE and
KYNG.
OUTLOOK...Non-VFR expected Monday afternoon through Monday night
northeast OH and nwrn PA in lake effect snow. Non VFR expected
Tuesday afternoon and night and again Thursday.
&&
.MARINE...
A cold front will pass across Lake Erie tonight bringing a
wind shift to the west. Winds will increase to the 15 to 25 knot
range late tonight and continue through Monday late morning.
Marginal small craft conditions are possible. I will post a small
craft advisory tonight through Monday evening. High pressure will
quickly build over the region on Tuesday and remain through
Wednesday. This will produce a fairly light and somewhat variable
wind pattern over the lakes. A storm system will begin to develop
over the Central Great Plains region late this week. This storm
will deepen and move over the western lakes late in the week. Winds
will shift to the south over Lake Erie in advance of this system and
increase in intensity as this storm moves west of the region.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 1 AM to 9 PM EST Monday for
LEZ145>149.
&&
SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...Garnet
LONG TERM...Garnet
AVIATION...TK
MARINE...GarnetHazardous weather outlook, Dec 23, 5:48 AM EST, 9 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 548 AM EST Sun Dec 23 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-241100- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 548 AM EST Sun Dec 23 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.